Originally Posted by Blackout
What is that?
It's a newer type of anti-depressants. I was in a similar boat as you, I got a random severe panic attack, doctors ruled out anything physical, so they gave me Xanax to take as needed. It worked but I found myself needing to take more pills more frequently, as for some people the withdrawl symptoms are basically the anxiety symptoms you are taking it for in the first place, but they become more severe. So I quit while I still didn't need too much.
I talked to my doc about it and I've been on Lexapro (a SSRI) since January, which I guess is marketed to treat both depression and anxiety. It's helped a LOT on a day to day basis and I have a lot fewer symptoms and attacks. I'm also seeing a psychologist which I would highly recommend.
I wrote up another post about my symptoms from an anxiety thread in OOT, shouldn't be hard to find since I don't post much.
Edit: PS if your doctor tells you to just keep taking more Xanax, I would find yourself a new doctor. When I decided to go off it my doc said I was making a good decision not taking it long term or upping my dosage. He said the longer you're on it and the more you take, the longer it will take to ween off of it.